# SDR GAIA0708

- Difficulty date: July 24, 2007
- Submitted: August 16, 2007
- Operation: Air carrier
- Aircraft: N180AX
- Make and model: Boeing 727222
- Aircraft serial: 20041
- Engine: Pwa JT8D7B
- System (JASC): 2697 · Fire Protection System Wiring
- Part: Wire
- Condition: Shorted
- Location: Nr3 Eng Pylon
- Stage of operation: DE
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

DURING DECENT, THE NR 3 ENGINE HAD A FIRE INDICATION.  THE FLIGHT CREW ACCOMPLISHED THE CHECK LIST AND SHUTDOWN THE ENGINE AND FIRED BOTH FIRE BOTTLES.  THE ENGINE FIRE LIGHT NEVER EXTINGUISHED.  AN UNEVENTFUL LANDING WAS MADE.  INSPECTION REVEALED A SHORTED WIRE IN THE NR 3 ENGINE PYLON AT PLUG P400.  THE WIRE WAS REPAIRED AND THE ENGINE, OIL FILTER AND CHIP DETECTOR WERE CHECKED.  THE ENGINE FIRE BOTTLES WERE REPLACED AND THE ENGINE OPS CHECKED GOOD ON THE GROUND.  AIRCRAFT WAS RETURNED TO SERVICE.  (K)
